• question-icon

    Suggest BP medication that do not react with Allopurinol

default
Posted on Tue, 31 May 2016 in Hypertension and Heart Disease
Question: Taking allopurinol tablets for gout ,and only 500mcg cilazapril tablet for prehypertension ,unfortunatly with an unpleasant reaction --- tight feeling in head with mild headache , sore on rear neck ,a heavy feeling on chest / shoulders , mussel pain in both upper arms ,stomach feeling upset, etc .The closer taken in time , the worse the effect -- such that life returns to a normal quality if I stop taking the Cilazapril tablet .A different type of tablet , was even dramacticaly worse !The effects are such that it is restricting my ability to work It is also important that I do not suffer from a dizzy side effect . On home pressure test I get a result of 129 to 142 , 71 to 83 , if I relax , any activity can send it up to 160 , sleepy down to under 120 , in some cases . My doctor would not prescribe if not thought necessary -- any suggestion very welcome . thankyou .XXXX
doctor
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that your symptoms could be related to allopurinol or to the interaction between cilazapril and allopurinol.

Cilazapril is drug of the ACI inhibitors class. This drug has shown good results and efficacity in prehypertension patients, especially with heart failure.

But some studies this class of drugs has resulted to interact with allopurinol increasing adverse effects of allopurinol, especially hypersensitivity and allergic reactions (captopril has shown more interactions).

I would like to have some more information on your lab blood tests (uric acid levels, renal function tests, blood electrolytes).

I would recommend discussing with your attending physician the possibility of switching to another anti-hypertensive drug for example a calcium channel blocker (amlodipine, lercanidipine).

I would also advise you some lifestyle modifications in order to manage better your blood pressure and minimize the need of anti-hypertensive drugs:

- modify your diet (low salt and caffeine intake, low protein intake would help reduce uric acid levels too)
- perform a lot of physical activity (gym, yoga, walking, swimming, etc.)
- try to reduce your weight if you are overweight.

Hope you will find this answer helpful!

Feel free to ask any other questions whenever you need!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7363 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hypersensitivity

doctor1 MD

Hi, about 2 months ago, I saw several doctors for a problem I was having (burning tongue). Of all specialists, my dentist was the one who helped...

doctor1 MD

I think I got an insect bite just above my anus. It was about 1/2 inch wide and about 1 1/2 inches long . I got it about 10 days ago and it is...

doctor1 MD

My husband got flu like systems on way home from Alaska three years ago. He recovered & a week later developed the "most severe headache he had...

doctor1 MD

Im on the crinone gel which I took about five hours ago, about an hr and a half ago my left labia around my clitoris started to swell to about...

doctor1 MD

I have been on Chlomid a few weeks ago, i ovulated last tuesday; my husband & i had sex...since wednesday i get hot spots in various places all...

doctor1 MD

Hello...

My mom is suffering from Hypersensitivity pneumonitis, she was diagnosed with this disease 5 years back and got complete recovery however...

doctor1 MD

I had severe hypersensitivity pneumonitis in 2005, my chest swelled within minutes and my ribs cracked. Scar tissue on bottom 1/3 of lungs, IPF....

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2